Table of Contents
International Scholarly Research Notices
Volume 2015, Article ID 242515, 8 pages
http://dx.doi.org/10.1155/2015/242515
Research Article

Tan’s Epsilon-Determinant and Ranks of Matrices over Semirings

Department of Mathematics & Statistics, University of Guelph, Guelph, ON, Canada N1G 2W1

Received 28 November 2014; Accepted 9 January 2015

Academic Editor: Qing-Wen Wang

Copyright © 2015 Preeti Mohindru and Rajesh Pereira. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Akian, S. Gaubert, and A. Guterman, “Linear independence over tropical semirings and beyond,” in Tropical and Idempotent Mathematics, G. L. Litvinov and S. N. Sergeev, Eds., vol. 495 of Contemporary Mathematics, pp. 1–38, American Mathematical Society, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  2. L. B. Beasley and A. E. Guterman, “Rank inequalities over semirings,” Journal of the Korean Mathematical Society, vol. 42, no. 2, pp. 223–241, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  3. L. B. Beasley and N. J. Pullman, “Semiring rank versus column rank,” Linear Algebra and Its Applications, vol. 101, pp. 33–48, 1988. View at Publisher · View at Google Scholar · View at MathSciNet
  4. Y. J. Tan, “On invertible matrices over commutative semirings,” Linear and Multilinear Algebra, vol. 61, no. 6, pp. 710–724, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. Y.-J. Tan, “Determinants of matrices over semirings,” Linear and Multilinear Algebra, vol. 62, no. 4, pp. 498–517, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. H. S. Vandiver, “Note on a simple type of algebra in which the cancellation law of addition does not hold,” Bulletin of the American Mathematical Society, vol. 40, no. 12, pp. 914–920, 1934. View at Publisher · View at Google Scholar · View at MathSciNet
  7. J. S. Golan, “Semirings for the ring theorist,” Revue Roumaine de Mathématique Pures et Appliquées, vol. 35, no. 6, pp. 531–540, 1990. View at Google Scholar
  8. M. Akian, G. Cohen, S. Gaubert, R. Nikoukhah, and J. P. Quadrat, “Linear systems in (max, +) algebra,” in Proceedings of the 29th Conference on Decision and Control, pp. 151–156, IEEE, Honolulu, Hawaii, USA, December 1990. View at Publisher · View at Google Scholar
  9. P. L. Poplin and R. E. Hartwig, “Determinantal identities over commutative semirings,” Linear Algebra and Its Applications, vol. 387, pp. 99–132, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. M. Gondran and M. Minoux, “L 'indépendance linéaire dans les dioïdes,” Électricité de France. Bulletin de la Direction des Études et Recherches. Série C. Mathématiques. Informatique, no. 1, pp. 67–90, 1978. View at Google Scholar · View at MathSciNet
  11. J. M. Simões-Pereira, “Boolean permanents, permutation graphs and products,” SIAM Journal on Applied Mathematics, vol. 16, no. 6, pp. 1251–1254, 1968. View at Publisher · View at Google Scholar · View at MathSciNet
  12. W. C. Brown, Matrices Over Commutative Rings, Marcel Dekker, New York, NY, USA, 1993. View at MathSciNet
  13. R. Pereira, “Bijective linear rank preservers for spaces of matrices over antinegative semirings,” Linear Algebra and Its Applications, vol. 435, no. 7, pp. 1666–1671, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. R. A. Brualdi and B. L. Shader, Matrices of Sign-Solvable Linear Systems, vol. 116 of Cambridge Tracts in Mathematics, Cambridge University Press, Cambridge, UK, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  15. F. J. Hall, Z. Li, and B. Rao, “From Boolean to sign pattern matrices,” Linear Algebra and Its Applications, vol. 393, pp. 233–251, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. L. Zhongshan, H. Frank, and C. Eschenbach, “On the period and base of a sign pattern matrix,” Linear Algebra and Its Applications, vol. 212-213, pp. 101–120, 1994. View at Publisher · View at Google Scholar
  17. Yu. A. Al'pin and S. N. Il'in, “Powers of sign portraits of real matrices,” Journal of Mathematical Sciences, vol. 121, no. 4, pp. 2441–2447, 2004. View at Publisher · View at Google Scholar
  18. R. E. Atani and S. E. Atani, “Ideal theory in commutative semirings,” Buletinul Academiei de Ştiinţe a Republicii Moldova, Matematica, no. 257, pp. 14–23, 2008. View at Google Scholar